Am I supposed to be menstruating after a depo shot while nursing?

Angela Corinne Monk - posted on 01/13/2014 ( 1 mom has responded )




I have been nursing for almost 3 months now and was told that I would not get a period...? I got the depo shot at my post partum check up which was about 6 weeks after I had my son. I was also told that after receiving the depo shot I wouldn't have a period as well!!!! YET I am bleeding heavily ): Are there any other moms in my scenario?


Chet - posted on 01/13/2014




Depo often changes your period. It might be lighter and eventually stop, or it might be irregular with a lot of spotting. I've known people who bled constantly after they had their depo shot though, and were really upset. A lot of women don't continue with depo because the period related side effects are too much for them to deal with. Your doctor should have mentioned that it can take three months to a year for spotting/bleeding issues to resolve or for your period to stop.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms